MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920515
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "tip of catheter is damaged" during use.No patient harm was reported.A new catheter was used.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one acute hemodialysis catheter for analysis.Signs of use in the form of biological material were observed.Visual analysis did not reveal any defects or anomalies of any kind.The catheter contained a split arterial/venous tip as expected.The catheter body length measured 30.3cm, which is within the specification limits of 29.3cm-30.7cm per the catheter product drawing.The length from the proximal end of cuff to the distal tip (per measurement e in the catheter product drawing) measured 23cm, which is within the specification limits of 22.7cm-23.3cm.The length from the arterial tip to the venous tip (per measurement f in the catheter product drawing) limits of 2.5cm-3.5cm.The outer diameter of the catheter body measured 0.2065", which is within the specification limits of 0.201"-0.207" per the catheter extrusion product drawing.The inner diameter of the venous tip measured 0.080", which equals the nominal value of 0.080" per the catheter product drawing.A lab inventory 0.038" guide wire was inserted through the distal end of venous extrusion and passed out of the third skive hole and re-inserted through the first skive hole of the arterial extrusion.The guide wire was fully advanced through catheter body with little to no issue and exited the arterial extension line (red hub).Performed per ifu statement, "exposed end of guidewire should be inserted into the venous (longer) tip of the catheter and passed out the third inside hole and re-inserted through the first outer side hole of the catheter on the arterial tip into the arterial lumen.Guidewire should extend through the arterial lumen and out of the red hub connector".A lab inventory syringe was attached to both extension lines and flushed.No blockages were encountered.The returned catheter extension lines were connected to the leak tester.The distal end of the catheter body was clamped, and the lines were pressurized to 300kpa for 30 seconds.No leaks were observed.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "the arrow edge hemodialysis catheter is a long-term catheter with a v tip design.This catheter is first tunneled antegrade to venous insertion site, followed by vessel access and tip placement".The ifu also states, "do not use if package is da maged".The report of damage to the catheter tip was not able to be confirmed through complaint investigation.The returned catheter met all relevant visual/dimensional/functional requirements and the catheter contained a split arterial/venous tip as expected.No obvious defects were observed.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17842320
Report Number9680794-2023-00775
Device Sequence Number14553340
Product Code MSD
UDI-Device Identifier00801902096364
UDI-Public00801902096364
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberIPN920515
Device Catalogue NumberCS-15282-I
Device Lot Number33F23C0877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age67 YR
Patient SexUnknown
Patient Weight95 KG